Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 82, NWS Grand Rapids, MI

July 11, 2011Clinton County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 8:56 AM EDT for Clinton County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 8:56 AM EDT (12:56 UTC)
Expired
Jul 11, 2011, 9:48 AM EDT
In force
52 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clinton County, MI

The radar

The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:30 AM EDTHAIL 0.5Ovid, MIHALF INCH HAIL REPORTED IN OVID WITH WINDS ESTIMATED AT 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:37 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS53 KGRR 111256
SVRGRR
MIC037-111400-
/O.NEW.KGRR.SV.W.0082.110711T1256Z-110711T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 1000 AM EDT

* AT 855 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM ALMA TO IONIA..AND MOVING EAST AT 55
  MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  ST. JOHNS...          ELSIE...              DEWITT...
  SLEEPY HOLLOW STATE PARK...                 RILEY...
  WACOUSTA...           BATH...               EUREKA...
  OVID...               FOWLER...             EAGLE...
  WESTPHALIA...         MAPLE RAPIDS...       MATHERTON...
  MERLE BEACH...        SHEPARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

LAT...LON 4277 8437 4277 8483 4312 8484 4312 8437
      4277 8436
TIME...MOT...LOC 1256Z 277DEG 47KT 4333 8470 4293 8508
WIND...HAIL 60MPH <1.00IN

$$

COBB
2 follow-up statements
783 
WWUS53 KGRR 111314
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 AM EDT MON JUL 11 2011

MIC037-111400-
/O.CON.KGRR.SV.W.0082.000000T0000Z-110711T1400Z/
CLINTON MI-
914 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON COUNTY
UNTIL 1000 AM EDT...

AT 913 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASHLEY TO 5 MILES SOUTHEAST OF PORTLAND...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  ST. JOHNS...          ELSIE...              DEWITT...
  SLEEPY HOLLOW STATE PARK...                 RILEY...
  WACOUSTA...           BATH...               EUREKA...
  OVID...               FOWLER...             EAGLE...
  WESTPHALIA...         MAPLE RAPIDS...       MERLE BEACH...
  SHEPARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4277 8437 4277 8483 4312 8484 4312 8437
      4277 8436
TIME...MOT...LOC 1315Z 279DEG 48KT 4320 8441 4281 8479
WIND...HAIL 60MPH <1.00IN

$$

93
847 
WWUS53 KGRR 111348
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 AM EDT MON JUL 11 2011

MIC037-111359-
/O.CAN.KGRR.SV.W.0082.000000T0000Z-110711T1400Z/
CLINTON MI-
948 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4277 8437 4277 8483 4312 8484 4312 8437
      4277 8436
TIME...MOT...LOC 1349Z 279DEG 48KT 4313 8380 4274 8418

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 11, 7:30 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 AM EDT MON JUL 11 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(430 AM EDT MON JUL 11 2011)
VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN
APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON.
A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR
TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER.

&&

.SHORT TERM...(430 AM EDT MON JUL 11 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)

OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND
SVR WX POTENTIAL TODAY.

THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD
OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND
2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS.

SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL
MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION
IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM
THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL
SIGNIFICANTLY THIS AFTERNOON.

IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX
POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE
LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE
LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF
TO OUR SOUTH ACROSS IL/IN/OH.

SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER
CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER
INSTABILITY.

NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA
TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH
PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR
TUESDAY NIGHT AND WEDNESDAY.

&&

.LONG TERM...(430 AM EDT MON JUL 11 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING
UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND
CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING
TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE
RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE
WEEKEND.

AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION
CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE
CASE TO GO DRY THROUGH THE ENTIRE LONG TERM.

MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE
ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH
A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE
AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE
MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH
SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST.
WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID
MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY
NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS
FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT
THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING
THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT
FRIDAY/FRIDAY NIGHT.

&&

.AVIATION...(730 AM EDT MON JUL 11 2011)
ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO
DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH
IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO
ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS
LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS.
NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH
POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON
THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH
TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD
SUNSET.

&&

.MARINE...(430 AM EDT MON JUL 11 2011)
FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS
COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE
FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY.

&&

.HYDROLOGY...(430 AM EDT MON JUL 11 2011)
THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND
A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER
SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED
NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF
REMAINS QUITE LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   DUKE
AVIATION:    HOVING
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 AM EDT MON JUL 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST
THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF
WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER
800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT.

THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS
THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN
INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING
STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH
TODAY.

HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN
AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND
CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG
INTERSTATE 94 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

LMZ844>849-120930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE
MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING
THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS
POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND
NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO
WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

DUKE

In the hours before

Local storm report, Jul 11, 8:00 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND GST     4 SSE MUSKEGON          43.17N 86.22W
07/11/2011  M53 MPH          MUSKEGON           MI   ASOS

            MEASURED WIND GUST AT MUSKEGON ASOS.

&&

HOVING
Local storm report, Jul 11, 8:19 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
819 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     TSTM WND DMG     3 N MUSKEGON            43.27N 86.25W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            12 INCH TREE BRANCH DOWN ON WHITEHALL ROAD.

0806 AM     TSTM WND DMG     NNE DALTON              43.32N 86.26W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS WHITEHALL ROAD.

0806 AM     TSTM WND DMG     3 ENE MUSKEGON          43.24N 86.20W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            6 TO 8 INCH TREE BRANCHES DOWN AT APPLE AVENUE AND GORDON
            ST.

0810 AM     TSTM WND DMG     2 ENE MUSKEGON          43.24N 86.21W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            NUMEROUS TREES DOWN AT APPLE AVE AND US 31

&&

KHOOG
Local storm report, Jul 11, 8:45 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
845 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     TSTM WND GST     3 NW GRAND RAPIDS       42.99N 85.71W
07/11/2011  E60 MPH          KENT               MI   TRAINED SPOTTER

0830 AM     HEAVY RAIN       1 W FULTON              42.12N 85.37W
07/11/2011  M0.69 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL. HEAVY RAIN RATE OF 5.19 INCHES PER
            HOUR.

&&

KHOOG
Local storm report, Jul 11, 8:47 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
847 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             2 W FULTON              42.12N 85.40W
07/11/2011  M0.50 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

KHOOG
Local storm report, Jul 11, 8:53 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
853 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     TSTM WND GST     3 N ROCKFORD            43.16N 85.55W
07/11/2011  E50.00 MPH       KENT               MI   TRAINED SPOTTER

            ESTIMATED WIND SPEED. POWER OUTAGES ARE OCCURRING.

0826 AM     TSTM WND GST     GRAND RAPIDS            42.96N 85.67W
07/11/2011  M48.00 MPH       KENT               MI   BROADCAST MEDIA

            MEASURED AT THE GVSU WEATHER STATION DOWNTOWN GRAND
            RAPIDS. REPORT COURTESY OF WOODTV.

0837 AM     FLOOD            HOLLAND                 42.78N 86.11W
07/11/2011                   OTTAWA             MI   AMATEUR RADIO

            WATER IS OVER THE CURBS AT BEELINE AND LAKEWOOD. POWER
            OUTAGES ARE ALSO OCCURRING.

0839 AM     TSTM WND GST     1 WSW BELDING           43.09N 85.25W
07/11/2011  E50.00 MPH       IONIA              MI   AMATEUR RADIO

            ESTIMATED WIND GUST.

&&

HOVING
Local storm report, Jul 11, 8:55 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       4 W HOLLAND             42.78N 86.20W
07/11/2011  E0.75 INCH       OTTAWA             MI   TRAINED SPOTTER

            15 MINUTE RAINFALL TOTAL

&&

KHOOG

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:23 AM EDTSpecial Marine WarningGRR112 min
Jul 11, 6:49 AM EDTSevere Thunderstorm WarningGRROceana56 min
Jul 11, 7:04 AM EDTSpecial Marine WarningGRR116 min
Jul 11, 7:15 AM EDTSevere Thunderstorm WarningGRRMason50 min
Jul 11, 7:19 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo56 min
Jul 11, 7:22 AM EDTSevere Thunderstorm WarningGRRVan Buren31 min
Jul 11, 7:31 AM EDTSevere Thunderstorm WarningGRRMuskegon59 min
Jul 11, 7:38 AM EDTSevere Thunderstorm WarningGRRLake, Newaygo, Oceana52 min
Jul 11, 7:47 AM EDTSevere Thunderstorm WarningGRROttawa58 min
Jul 11, 7:48 AM EDTSpecial Weather StatementGRRKalamazoo57 min
Jul 11, 7:59 AM EDTSevere Thunderstorm WarningGRRIonia, Kent, Mecosta, Montcalm91 min
Jul 11, 8:39 AM EDTSevere Thunderstorm WarningGRRGratiot, Isabella51 min
Jul 11, 8:42 AM EDTAreal Flood AdvisoryGRRKent, Ottawa6 hr
Jul 11, 8:48 AM EDTSevere Thunderstorm WarningGRRAllegan, Barry44 min
Jul 11, 9:09 AM EDTAreal Flood AdvisoryGRRAllegan, Barry5 hr
Jul 11, 9:24 AM EDTSpecial Marine WarningGRR111 min
Jul 11, 9:46 AM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa, Van Buren73 min
Jul 11, 10:21 AM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Kalamazoo, Kent84 min
Jul 11, 10:29 AM EDTSevere Thunderstorm WarningGRRMuskegon31 min
Jul 11, 10:53 AM EDTCoastal Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren9 hr
Jul 11, 10:58 AM EDTSevere Thunderstorm WarningGRREaton, Ionia, Montcalm44 min
Jul 11, 11:01 AM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo, Van Buren3 hr
Jul 11, 11:25 AM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.